Alert archive / Illinois / Special Weather Statements in 2013

Special Weather Statement, NWS Lincoln, IL

April 17, 2013Knox County, Illinois

NWS Lincoln, IL issued this special weather statement at Apr 17, 2013, 2:08 PM CDT for Knox County, Illinois. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 2:08 PM CDT (19:08 UTC)
Expired
Apr 17, 2013, 2:45 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 2:10 PM CDTHAIL 0.25E Galesburg, IL
Apr 17, 2:17 PM CDTHAIL 0.75Galesburg, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS83 KILX 171908
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT WED APR 17 2013

ILZ027-171945-
KNOX-
208 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 245 PM
CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GALESBURG...MOVING NORTHEAST AT
60 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WATAGA...
  RIO...
  ONEIDA...
  ALTONA...
  VICTORIA...

OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...HENDERSON AND SNAKE DEN HOLLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8998 4102 8999 4085 9045 4115 9044
      4116 9021
TIME...MOT...LOC 1908Z 242DEG 51KT 4096 9043

$$

BARKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 1:12 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 17, 1:12 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
112 PM CDT WED APR 17 2013

.DISCUSSION...
ISSUED 1040 AM CDT WED APR 17 2013
WARM FRONT JUST SOUTH OF THE FA THIS MORNING...MOSTLY ALONG THE
OHIO RIVER VALLEY. THOUGH THE MAIN SFC LOW CENTER IS WELL TO THE
SOUTHWEST...AN UPPER LEVEL WAVE PUSHING THROUGH THE MISSOURI RIVER
VALLY IS STREAMING CONVECTION ALL THE WAY UP INTO NRN IL.
ACCORDING TO THE 4KM WRF WHICH HAS PRETTY GOOD REPRESENTATION
NOW...WILL HAVE TO KEEP AN EYE ON THE EARLY AFTERNOON HOURS FOR
SPREADING PRECIP AND CONVECTION INTO CENTRAL IL. SO FAR...FORECAST
IS ON TRACK WITH WARMER AIR PUSHING INTO THE FA LATER THIS
AFTERNOON...AND HIGHER CHANCES FOR PRECIP AS WELL. NO MAJOR
ADJUSTMENTS TO THE FORECAST...JUST SOME MINOR GRID ALTERATIONS.

&&

.AVIATION...
ISSUED 1259 PM CDT WED APR 17 2013
NOT MUCH OF A SHIFT IN THE FORECAST FOR AVIATION WITH ONE PRETTY
MAJOR EXCEPTION. ALL ILX TERMINALS CAUGHT BETWEEN ONGOING
CONVECTION AND A WARM FRONT...AND VERY LITTLE IN THE WAY OF BREAKS
IN THE CIGS THROUGH THE PD. CONVECTION STILL ANTICIPATED TO SPREAD
THIS AFTERNOON AND INTO THE EVENING HOURS AND THROUGH THE
OVERNIGHT. HAVE TRIED TO PIN DOWN BEST HOURS FOR THUNDER...AND
KEEP CIGS IN THE MVFR WHERE POSSIBLE. PASSAGE OF THE FRONT MAY
WELL SEE A BRIEF BREAK IN THE LOW CIGS...BUT WILL BE SHORT LIVED
AND MODELS ARE NOT DOING WELL WITH THE TIMING THIS EVENING.
CONSIDERING THE EXPECTED SPREAD OF THE CONVECTION...LEAVING OUT
ANY MENTION OF PREDOMINANT BREAKS.

HJS
&&

.PREV DISCUSSION...
ISSUED 330 AM CDT WED APR 17 2013

FORECAST CONCERN IS HEAVY RAIN AND SEVERE WEATHER THREAT THROUGH
THU NIGHT ACROSS CENTRAL/SE IL. WILL CONTINUE THE FLASH FLOOD
WATCH OVER CENTRAL IL TONIGHT THROUGH THU NIGHT WITH 2-4 INCHES OF
RAINFALL LIKELY AND HEAVIEST FROM I-55 NW. BETWEEN 1.5-2 INCHES OF
RAIN IN SOUTHEAST IL FROM I-70 SOUTHEAST AND WILL NOT POST A FLASH
FLOOD WATCH THERE. TEMPERATURE FORECAST TRICKY THROUGH THU AND
HIGHLY DEPENDENT ON FRONTAL POSITION. USED NON DIURNAL TEMP TRENDS
INTO THU AS WARM FRONT LIFTS NORTHWARD TODAY/EVENING AND THEN
STRONG COLD FRONT MOVES EAST THU AFTERNOON/EVENING.

SHORT TERM...TODAY THROUGH FRIDAY

EARLY MORNING SURFACE MAP SHOWS A FRONTAL BOUNDARY NEAR THE OHIO
RIVER AND NEAR THE MO/AR BORDER WILL CENTRAL/SE IL ON COOL SIDE OF
FRONT WITH NE FLOW. TEMPS IN THE MID TO UPPER 40S CENTRAL IL AND
LOWER 50S IN SOUTHEAST IL. LOW LEVEL JET STILL PRODUCING ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS SOUTH OF I-74 AND A FEW
STORMS HAD BEEN STRONG WITH HAIL DURING THE NIGHT IN EASTERN IL.

STRONG UPPER LEVEL TROF/LOW DIGGING OVER THE ROCKIES WILL
STRENGTHEN LOW PRESSURE OVER THE TEXAS PANHANDLE BY THIS EVENING
AND PULL FRONTAL BOUNDARY BACK NORTH AS A WARM FRONT THROUGH
CENTRAL/SE IL DURING THIS AFTERNOON/EVENING. THIS TO DEVELOP
SHOWERS AND SCATTERED THUNDERSTORMS AND BEST CHANCES TO SHIFT FROM
SE IL EARLY THIS MORNING INTO THE IL RIVER VALLEY THIS AFTERNOON.
HIGHS LATE TODAY TO RANGE FROM THE LOWER 60S NORTH OF PEORIA TO
75 TO 80F IN SOUTHEAST IL FROM CHARLESTON-MATTOON SOUTHEAST.
STRENGTHENING LOW LEVEL JET TO DEVELOP MORE WIDESPREAD CONVECTION
OVER CENTRAL AND NW IL AND SPC HAS SLIGHT RISK OF SEVERE STORMS
WEST OF A DANVILLE TO EFFINGHAM LINE WHERE 15% RISK OF LARGE HAIL
AND DAMAGING WIND GUSTS AND 5% RISK OF TORNADOES. EVEN 30% RISK OF
DAMAGING WIND GUSTS OVER WEST CENTRAL IL TONIGHT. MILD LOWS
TONIGHT IN THE LOW TO MID 60S SO NORTHERN AREAS WILL SEE LITTLE IF
ANY TEMP DROP AND MAY EVEN SNEAK UP WITH PASSAGE OF WARM FRONT
THIS EVENING.

STRONG LOW PRESSURE 995 MB EJECTS NE INTO NW IL BY 18Z/THU AND
DEEPENS TO 992 MB INTO NW LOW MI BY 06Z/FRI. THIS TO SWEEP A
STRONG COLD FRONT EAST OVER IL THU...EXITING EASTERN IL BY MID
EVENING THU. A SQUALL LINE IS LIKELY WITH THIS COLD FRONT AND SPC
HAS SLIGHT RISK OVER MUCH OF IL THU WITH AREAS FROM I-55 EAST
HAVING SIGNIFICANT RISK OF DAMAGING WIND GUSTS THU AFTERNOON INTO
EARLY THU EVENING. HEAVY RAINS OVER THE IL RIVER VALLEY TONIGHT
AND THU MORNING TO SHIFT INTO EASTERN IL THU AFTERNOON/EVENING.
HIGHS THU IN THE UPPER 70S TO NEAR 80F OVER EASTERN IL AND UPPER
60S AND LOWER 70S OVER THE IL RIVER VALLEY AND LIKELY FALL DURING
THE AFTERNOON FROM WEST TO EAST AFTER COLD FRONTAL PASSAGE. '
SHOWERS AND THUNDERSTORMS DIMINISH AFTER COLD FRONT PASSAGE BY
OVERNIGHT THU NIGHT...THOUGH STILL VERY HIGH CHANCES EASTERN/SE IL
THU EVENING ALONG WITH HEAVY RAINS.

STRONG UPPER LEVEL TROF SHIFTS EAST INTO IL BY SUNSET FRIDAY
KEEPING LOW CLOUDS AROUND ALONG WITH BREEZY AND COOLER CONDITIONS
AND CHANCES OF LIGHT RAIN SHOWERS...AND COULD BE COLD ENOUGH FOR A
FEW LIGHT SNOW SHOWERS TOO NW OF THE IL RIVER FRIDAY MORNING.

LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY

EXTENDED MODELS/ENSEMBLES CONTINUE TO SHOW CANADIAN HIGH PRESSURE
SETTLING INTO IL BY MIDDAY SAT. THIS WILL BRING DRY AND COOL
WEATHER TO CENTRAL/SE IL MUCH OF THIS WEEKEND. FOLLOWED ALLBLEND
PERSISTENT LOWS LOWER 30S (NEAR FREEZING) FRIDAY NIGHT OVER CENTRAL
IL AND MID 30S IN EASTERN IL. HIGHS SAT IN THE LOW TO MID 50S WITH
MOSTLY SUNNY SKIES AND LIGHTER WINDS. HIGH PRESSURE SHIFTS EAST
INTO THE EASTERN GREAT LAKES AND EASTERN CANADA SUNDAY AND GIVES
IL SOUTHERLY FLOW TO MODIFY GRADUALLY MODIFY TEMPS SUNDAY/MONDAY
WITH HIGHS IN THE LOWER 60S SUNDAY AND MID TO UPPER 60S MONDAY.
HAVE CHANCES OF SHOWERS AND ISOLATED THUNDERSTORMS EARLY NEXT WEEK
WITH BEST CHANCES TUE AS A COLD FRONT AND LOW PRESSURE APPROACHES IL.

07

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE
THURSDAY NIGHT FOR ILZ027>031-036>038-040>043-047>051.

FLASH FLOOD WATCH FROM THURSDAY MORNING THROUGH FRIDAY MORNING
FOR ILZ044>046-052>057-061.

&&
Hazardous weather outlook, Apr 17, 12:04 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1204 PM CDT WED APR 17 2013

ILZ027>031-037-038-181100-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
1204 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH
THURSDAY.

ILZ036-040-041-047-049-050-181100-
CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT-
1204 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

THE SPOON RIVER IS FORECAST TO GO ABOVE FLOOD
STAGE EARLY TOMORROW MORNING AT LONDON MILLS AND LATER TOMORROW
NIGHT AT SEVILLE AND EXPECTED TO REMAIN SO FOR THE NEXT FEW DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO THE WEEKEND.
THE THREAT FOR FLOODING OF OTHER RIVERS WILL INCREASE THROUGH
THURSDAY NIGHT...FROM 3 TO 4 INCHES OF RAIN WHICH IS EXPECTED TO
FALL THROUGH FRIDAY.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON THROUGH THURSDAY.

ILZ042-043-048-051-181100-
DE WITT-LOGAN-MENARD-SANGAMON-
1204 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
LATE THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 3 TO 3.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ052-053-181100-
CHRISTIAN-MACON-
1204 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF AROUND 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ044>046-054>057-061-181100-
CHAMPAIGN-COLES-DOUGLAS-EDGAR-MOULTRIE-PIATT-SHELBY-VERMILION-
1204 PM CDT WED APR 17 2013

...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY INTO TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. THERE IS A SLIGHT RISK THAT SOME OF THESE
STORMS WILL BE SEVERE LATER TONIGHT...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. AN ISOLATED TORNADO
IS ALSO POSSIBLE.

SOME OF THE STORMS WILL CONTAIN HEAVY RAINFALL...WHICH COULD LEAD
TO FLASH FLOODING OF DITCHES...LOW LYING ROADS...UNDERPASSES AND
POOR DRAINAGE AREAS.

THE SANGAMON RIVER AT MONTICELLO IS EXPECTED TO GO BACK ABOVE
FLOOD STAGE TODAY AND REMAIN JUST ABOVE FLOOD STAGE INTO SUNDAY
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 2 TO 3 INCHES IS LIKELY...WHICH WOULD CAUSE RISES ON
AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT THROUGH THURSDAY.

ILZ062-066-067-071-072-181100-
CLAY-CUMBERLAND-EFFINGHAM-JASPER-RICHLAND-
1204 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY LATER TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED
TO BE SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF 1.5 TO 2.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES
ON AREA RIVERS.

THE LITTLE WABASH RIVER AT CLAY CITY IS FORECAST TO GO ABOVE FLOOD
STAGE DURING THE OVERNIGHT HOURS TOMORROW NIGHT INTO MONDAY MORNING.

THE EMBARRAS RIVER AT STE MARIE IS EXPECTED TO GO ABOVE FLOOD
STAGE TOMORROW EVENING AND REMAIN IN FLOOD THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE
THURSDAY.

ILZ063-068-073-181100-
CLARK-CRAWFORD-LAWRENCE-
1204 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY BUT WILL INCREASE IN
COVERAGE AND INTENSITY LATER TONIGHT AS A WARM FRONT LIFTS NORTH
THROUGH THE AREA. ANY THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED
TO BE SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FLOODING WILL CONTINUE ALONG THE WABASH RIVER...FROM AROUND
PALESTINE UPSTREAM...INTO THE WEEKEND. FLOODING MAY DEVELOP
DOWNSTREAM OF PALESTINE BY THE WEEKEND.

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AS A
COLD FRONT MOVES THROUGH THE AREA THURSDAY. SOME OF THE STORMS
COULD BE SEVERE THURSDAY...WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY SEVERE WEATHER THREAT. IN ADDITION...TOTAL
RAINFALL OF AROUND 1.5 INCHES IS LIKELY...WHICH WOULD CAUSE RISES
ON AREA RIVERS.

THE EMBARRAS RIVER IS EXPECTED TO GO ABOVE FLOOD STAGE FRIDAY
MORNING AND REMAIN IN FLOOD THROUGH AT LEAST TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...BUT IS POSSIBLE
THURSDAY.

HJS

In the hours before

Special weather statement, Apr 17, 2:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT WED APR 17 2013

ILZ027-171945-
KNOX-
208 PM CDT WED APR 17 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX COUNTY UNTIL 245 PM
CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF GALESBURG...MOVING NORTHEAST AT
60 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WATAGA...
  RIO...
  ONEIDA...
  ALTONA...
  VICTORIA...

OTHER LOCATIONS AFFECTED INCLUDE...GALESBURG AIRPORT...EAST
GALESBURG...HENDERSON AND SNAKE DEN HOLLOW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4115 8998 4102 8999 4085 9045 4115 9044
      4116 9021
TIME...MOT...LOC 1908Z 242DEG 51KT 4096 9043

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 7:48 PM CDTSpecial Weather StatementILXVermilion57 min
Apr 16, 8:28 PM CDTSpecial Weather StatementILXLawrence62 min
Apr 16, 8:32 PM CDTSevere Thunderstorm WarningILXLawrence28 min
Apr 16, 9:04 PM CDTSpecial Weather StatementILXChampaign56 min
Apr 16, 9:29 PM CDTSpecial Weather StatementILXJasper61 min
Apr 16, 9:48 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper57 min
Apr 16, 11:02 PM CDTSpecial Weather StatementILXCrawford43 min
Apr 16, 11:58 PM CDTSpecial Weather StatementILXCrawford32 min
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton, Knox6 days
Apr 17, 11:13 AM CDTRiver Flood WarningILXFulton7 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXCrawford, Jasper10 days
Apr 17, 11:27 AM CDTRiver Flood WarningILXLawrence22 days
Apr 17, 11:30 AM CDTRiver Flood WarningILXVermilion4 days
Apr 17, 11:32 AM CDTRiver Flood WarningILXClay, Richland14 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXMarshall, Putnam24 days
Apr 17, 12:26 PM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford28 days
Apr 17, 2:36 PM CDTSpecial Weather StatementILXSchuyler24 min
Apr 17, 2:59 PM CDTSevere Thunderstorm WarningILXFulton, Knox, Schuyler46 min
Apr 17, 3:29 PM CDTSevere Thunderstorm WarningILXSchuyler46 min
Apr 17, 4:13 PM CDTSpecial Weather StatementILXFulton, Tazewell, Woodford62 min
Apr 17, 4:19 PM CDTSevere Thunderstorm WarningILXFulton, Peoria, Tazewell41 min
Apr 17, 4:43 PM CDTAreal Flood AdvisoryILXFulton, Schuyler6 hr
Apr 17, 5:02 PM CDTSpecial Weather StatementILXMason43 min
Apr 17, 5:39 PM CDTSpecial Weather StatementILXColes, Douglas36 min
Apr 17, 6:16 PM CDTSpecial Weather StatementILXChampaign59 min
Apr 17, 6:26 PM CDTSpecial Weather StatementILXTazewell49 min
Apr 17, 6:38 PM CDTSevere Thunderstorm WarningILXMarshall, Woodford37 min
Apr 17, 6:55 PM CDTAreal Flood AdvisoryILXChampaign3 hr

Nearby

Special Weather Statements in Illinois, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.